my boyfriend has been going to the methadone clinic for four years .he is down to i believe 28mgs.today he went to the clinic and they would not dose him because he did not pass a breathalyzer due to his mouth wash.he is not a drinker.he tried to tell them that he used his mouth wash and after 15mins when they gave him another one and even tho it dropped they would not give him a dose.he went to work and had a very hard time being there.he wants to find a safe way to quit this because it is taken over his life.but is scared of the WD.right now he is at home andits killing me not to know how to help. its been 7hrs since i talked to him last because he doesnt want me to see him like this.i have never had any drug problems so i dont know what its like so i am reaching out to anyone that can help me help him.i cant sleep know that he is alone right now.
my 1st husband was a heroin attict, which i believe is very similar. what he did was take very hot tub baths, sitting in the water to help the aches and pains. also used alot of sports rub cream like icy hot etc. yes that is a no no if in a tx(treatment)to use any type of mouth rinse unless its non alcoholic. can he go to see a dr who is familiar with tapering? sometimes thats the best route. he will also crave lots and lots or sweets,pnut buttern was 1 of them. at this moment im on a very slow taper from percocet 10/325, 130 ms a day from 162.5 a day. it began taking it for a legit reason, i have the worse tmj due to an old injury. next thing you know the dose went higher and higher, and now, i cant fucntion with out them making me opiate dependant. i have alot of support from my family here at dc, my husband tries to understand but really dont. i also have therapy weekly , journal, color journal and keep buy. hang in there, bring him to this site so hes not alone, hope things get better and welcome to the family
I understand why he is not letting you see him go thru the withdrawals, but can he go back to the clinic or have they kicked him off the program. He is going to have quite a time at 28mg stopping so suddenly. It's also possible he would try using again just to get over the withdrawals. You certainly don't want him to do that either. Can you call & talk to someone at the clinic & explain the situation & tell them how bad he is in withdrawals.? I know the rules ae pretty strick, but my God that is terrible they are not giving him his dose of methadone. He needs to try reducing that dose if they wil let him back in the program & get it over with. I wish you both the best... mary
Generally speaking doing it cold turkey is a very bad idea. Doing an obscenely slow taper from my understanding works best. If the med is just stopped, withdrawal often lasts two weeks, but can have withdrawal after effects that last for months, unlike most other opioids. Talking to the clinic would be your best bet. As a side note, they often will try tapering at a faster rate than is good for a person. I am by no means a doctor, so this is just what I know and understand in regards to this topic. Best of luck to you both!!
To add to the previous response, loud music helped me, if I had a craving or bad thoughts I would drown them out with music, then start taking out my aggression on doing the dishes or mopping the floor. Never just sit by yourself in quiet, gives you too much time to think, and that's when depression sets in. Your not alone. I hope this helps, good luck & God Bless!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jan 2012 • 4 answers
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Updated 17 Jan 2018 • 5 answers
Updated 22 Feb 2012 • 4 answers
Updated 10 Oct 2011 • 2 answers
Updated 24 Jan 2012 • 4 answers